Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had unprotected sex on 5th day of periods and took ipill. Got bleeding but no periods yet. Pregnant?

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi, I had unprotected sex on 5th day of my periods and then took one IPill next day. after taking Ipill I got little bleeding after few days. I have not got my periods after that. Are there any chances of pregnancy.
Posted Tue, 22 Oct 2013 in Pregnancy
Answered by Dr. S Patra 44 minutes later
Brief Answer:

Detailed Answer:

Thanks for writing to us.

First of all, unprotected sex on 5th day of your period is very much safe and there is no chance of pregnancy if your previous cycle was regular.

Second thing, you took I-pill on next day which gives more than 95% protection against unwanted pregnancy additionally. After that, you got little bleeding due to withdrawal effect of the pill. It is quite common and normal phenomena.

However, your period may be delayed for 1 to 2 weeks from due date due to hormonal imbalance and associate mental stress. Most women present with this type of late period.

In this scenario, you have two options. These are:

1) You can wait another one week to get your period naturally. Along with, you must take balanced diet, drink more fluid/ water, avoid mental stress, keep bowel habit regular and take sound sleep. This will help to hasten your period.

2) You can take progesterone pill (like norethisterone) to induce period if your due date is already one week past. Kindly, consult with your local doctor for proper prescription.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish your good health and practice safe sex with regular contraception.

Dr Soumen

For future query, you can directly approach me through
Above answer was peer-reviewed by
Follow-up: Had unprotected sex on 5th day of periods and took ipill. Got bleeding but no periods yet. Pregnant? 8 hours later
My date for period was on 23rd September. I have started taken Modus tablet. Is it ok?

Do I need to do the pregnancy test.
Answered by Dr. S Patra 1 hour later
Brief Answer:

Detailed Answer:

Thanks for follow up query.

1) Though, your chance of pregnancy is extremely rare, you can undergo one home pregnancy test to clear doubts only.

2) Yes, you can take Modus tab (Medroxyprogesterone Acetate) to induce your period as it is already 7 days past from due date. Here, you will get a withdrawal bleeding within 7 -10 days of stopping them.

Hope, I have guided you properly. If you don't have any other query, you can close the discussion.

All the best. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor